Alert archive / Wisconsin / Gale Warnings in 2014
Gale Warning 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Feb 20, 2014, 3:25 PM CST. It took effect at Feb 20, 2014, 5:00 PM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 3:25 PM CST (21:25 UTC)
- In effect from
- Feb 20, 2014, 5:00 PM CST
- Expired
- Feb 20, 2014, 9:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
714 WHUS73 KMKX 202125 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 PM CST THU FEB 20 2014 ...INTENSE LOW PRESSURE WILL BRING POWERFUL WINDS... .A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL TRACK THROUGH SOUTHWEST WISCONSIN LATE THIS AFTERNOON AND EVENING...AND THEN TO LAKE SUPERIOR BY FRIDAY MORNING. BRISK EAST TO SOUTHEAST WINDS WILL VEER TO WEST TO SOUTHWEST GALES IN THE EVENING WITH STORM FORCE GUSTS POSSIBLE AT TIMES FROM MID-EVENING THROUGH EARLY FRIDAY MORNING. LMZ643>646-210530- /O.UPG.KMKX.GL.W.0006.000000T0000Z-140221T2200Z/ /O.NEW.KMKX.SR.W.0001.140221T0300Z-140221T1100Z/ /O.NEW.KMKX.GL.W.0007.140220T2300Z-140221T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 PM CST THU FEB 20 2014 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... ...STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM CST FRIDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: EAST TO SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL INCREASE TO 20 TO 30 KNOTS WITH GUSTS TO 40 KNOTS BY EARLY EVENING. WINDS WILL THEN VEER TO THE WEST TO SOUTHWEST BY MID-EVENING AND INCREASE TO 30 TO 35 KNOTS WITH GUSTS OF 40 TO 50 KNOTS. * WAVES: WAVES IN GENERAL WILL BE 2 TO 4 FEET IN ICE FREE AREAS. HOWEVER...THE EXPECTED STRONG WINDS AND WARM TEMPERATURES MAY CAUSE THE ICE TO BREAK UP MORE AND BECOME TRANSIENT IN NATURE RESULTING IN HIGHER WAVE HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ DDV WWW.WEATHER.GOV/MKX
1 follow-up statement
227 WHUS73 KMKX 210305 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 905 PM CST THU FEB 20 2014 ...INTENSE LOW PRESSURE WILL BRING POWERFUL WINDS... .DEEP LOW PRESSURE OVER CENTRAL WISCONSIN WILL CONTINUE TO TRACK NORTHWARD TO NEAR LAKE SUPERIOR BY FRIDAY MORNING. STRONG SOUTHWEST WINDS WILL TURN TO THE WEST OVERNIGHT. GALES TO 45 KNOTS ARE EXPECTED WITH A FEW STORM FORCE WIND GUSTS TO 50 KNOTS. THE VERY STRONG WINDS WILL CONTINUE THROUGH THE LATE NIGHT AND THEN GRADUALLY DIMINISH ON FRIDAY. LMZ643>646-211100- /O.EXP.KMKX.GL.W.0007.000000T0000Z-140221T0300Z/ /O.CON.KMKX.SR.W.0001.000000T0000Z-140221T1100Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 905 PM CST THU FEB 20 2014 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 AM CST FRIDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A STORM WARNING REMAINS IN EFFECT UNTIL 5 AM CST FRIDAY. * WINDS: SOUTHWEST WINDS WILL VEER TO THE WEST OVERNIGHT. GALES TO 45 KNOTS ARE EXPECTED WITH A FEW STORM FORCE GUSTS TO 50 KNOTS. * WAVES: WAVES IN GENERAL WILL BE 2 TO 4 FEET IN ICE FREE AREAS. HOWEVER...THE EXPECTED STRONG WINDS AND WARM TEMPERATURES MAY CAUSE THE ICE TO BREAK UP MORE AND BECOME TRANSIENT IN NATURE RESULTING IN HIGHER WAVE HEIGHTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 20, 10:26 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 20, 10:26 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1026 AM CST THU FEB 20 2014
.UPDATE...SEEING A BRIEF LULL IN THE PRECIP AT THE MOMENT...WITH
RAIN EXPECTED TO IN FROM LATE MORNING INTO THE AFTERNOON. BASED
ON LATEST SOUNDINGS AND UPSTREAM OBSERVATIONS...STILL LOOKS LIKE
SOME THUNDER POSSIBLE THIS AFTERNOON. KEPT THE WINTER WEATHER
ADVISORY GOING IN THE NORTHWEST DUE TO AN EARLIER CHANGEOVER BACK
TO SNOW THIS EVENING...ALONG WITH HIGHER ADDITIONAL SNOWFALL
ACCUMULATIONS. EXPIRED/CANCELLED THE WINTER WEATHER ADVISORY
ELSEWHERE.
&&
.AVIATION/18Z TAFS/...SEEING A BRIEF LULL IN THE PRECIP AT THE
MOMENT...WITH RAIN EXPECTED TO IN FROM LATE MORNING INTO THE
AFTERNOON. BASED ON LATEST SOUNDINGS AND UPSTREAM
OBSERVATIONS...STILL LOOKS LIKE SOME THUNDER POSSIBLE THIS
AFTERNOON.
RAIN WILL EVENTUALLY CHANGE BACK OVER TO SNOW...WITH THE BEST
CHANCE OF ADDITIONAL ACCUMULATIONS OF AN INCH OR ALONG AND
NORTHWEST OF A LINE FROM SHEBOYGAN TO MONROE. JUST A TRACE TO
HALF AN INCH IS EXPECTED TO THE SOUTHEAST.
SOUTHWEST TO WEST WINDS WILL PICK UP THIS EVENING...WITH GUSTS OF
40 TO 50 KNOTS POSSIBLE LATE EVENING INTO EARLY FRIDAY MORNING.
MAY PUT SOME WIND SHEAR IN THE TAFS FOR EARLY EVENING...AS WINDS
INCREASE ALOFT A COUPLE HOURS BEFORE THE HIGHER WINDS MIX DOWN TO
THE SURFACE.
IFR OR WORSE CONDITIONS WILL CONTINUE INTO THE EVENING...IMPROVING
TO MVFR FOR THE OVERNIGHT HOURS. SHOULD SEE VFR CONDITIONS RETURN
BY LATE FRIDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 328 AM CST THU FEB 20 2014/
TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.
VERY GOOD MODEL CONSENSUS NOW WITH THE TRACK OF THE LOW EXPECTED
TO MOVE FROM NORTHEAST MO AT NOON TODAY...ACROSS SOUTHWEST
WI...NEAR LONE ROCK...BY LATE AFTERNOON...THEN TO NORTHEAST
WISCONSIN BY MIDNIGHT. THIS IS A WARMER SCENARIO FOR SOUTHERN
WISCONSIN AND WILL REALLY LIMIT ANY SNOW ACCUMS.
OUR BEST CHANCE FOR ANY SNOW ACCUM WILL BE THIS MORNING WITH THE
MAIN WARM ADVECTION SURGE MOVING IN AS I TYPE THIS DISCUSSION.
SHOULD BE ENOUGH EVAPORATIVE COOLING INITIALLY TO COOL THE COLUMN
ENOUGH TO BRING A ROUND OF SNOW. AT THIS POINT JUST LOOKS LIKE AN
INCH OR SO.
AS THE WARM AIR SURGES NORTH...THE SNOW SHOULD TRANSITION OVER TO
RAIN...BUT PAVEMENT TEMPERATURES ARE BELOW FREEZING...SO WE SHOULD
SEE A PERIOD OF FREEZING RAIN AND SOME SLEET. LOTS OF SUBTLE
UNKNOWNS WITH THE EVOLUTION OF THE MORNING PRECIP. THE ADVISORIES
REMAIN IN PLACE FOR THE MORNING HOURS.
THE MAIN WARM ADVECTION PRECIP WILL PUSH OFF TO THE EAST BY MID
TO LATE MORNING WITH ALL THE MESO MODELS SHOWING A PRONOUNCED LULL
IN THE ACTION UNTIL THE NEXT ROUND ARRIVES WITH THE INTENSE UPPER
LEVEL SHORT WAVE PUSHING IN. SO...WILL LOWER POPS...TRIM THE
HEADLINE TIMING ETC TO REFLECT THIS.
THE ARRIVAL OF THAT MID LEVEL SHORT WAVE THIS AFTERNOON WILL
BRING ANOTHER ROUND OF RAIN AND POSSIBLE THUNDERSTORMS AS SOME
SKINNY CAPE CONTINUES ON THE SOUNDINGS. THIS IS WHEN THE SFC LOW
UNDERGOES IT/S MOST RAPID CYCLOGENESIS. THE PRES RISE/FALL COUPLET
MOVES RIGHT OVER THE FORECAST AREA TONIGHT. GETTING PRESSURE FALLS
OF 16 MB IN 6HRS THIS EVENING. AMAZING.
HAVE UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR THE
ENTIRE AREA TONIGHT...STARTING AT 9 PM AND CONTINUING THROUGH 9 AM
FRIDAY.
COLDER AIR WILL PUSH IN ONCE THE LOW GETS MORE NORTH OF US...AND
THE PRECIP OUT WEST WILL BEGIN TO CHANGE OVER TO SNOW.
THANKFULLY...OUR ACCUMS WILL BE ON THE LIGHT SIDE...BUT ENOUGH TO
JUSTIFY THE WINTER WEATHER ADVISORY NORTHWEST OF MADISON FOR
CONSIDERABLE BLOWING AND DRIFTING SNOW. THAT WAS STRETCHED TO NOON
ON FRIDAY.
SHORT TERM...FRIDAY THROUGH SATURDAY NIGHT...FORECAST CONFIDENCE
IS HIGH.
SHORT TERM MODELS SHOW STRONG LOW SHIFTING SLOWLY NORTH NORTHEAST
OF THE REGION FRIDAY. VERY STRONG PRESSURE GRADIENT WILL SLOWLY
WEAKEN DURING THE DAY...AND WINDS/GUSTS WILL GRADUALLY WEAKEN IN
MAGNITUDE. MAY SEE WIND ADVISORY LEVEL WINDS/GUSTS FOR A TIME
FRIDAY...AFTER THE HIGH WIND WARNING EXPIRES...ESPECIALLY IN THE
FAR EAST NEAR THE LAKE.
LIGHT SNOW SHOULD LINGER FOR A TIME DURING THE MORNING...AS LAST
500 MB VORTICITY MAXIMUM ROTATES THROUGH THE AREA. ANY LINGERING
LIGHT SNOW WILL MOVE NORTHWARD OUT OF THE AREA BY AFTERNOON. KEPT
BLOWING SNOW WORDING WITH THE STRONG WINDS LINGERING. COLDER AIR
MOVING INTO THE AREA SHOULD LIMIT HIGHS TO THE MID 20S.
DEEP 500 MB LOW OVER NORTHERN ONTARIO CANADA IS EXPECTED TO SLOWLY
SHIFT EASTWARD FRIDAY NIGHT INTO SATURDAY NIGHT...WITH WESTERLY
FLOW ACROSS THE AREA. WINDS WILL WEAKEN FURTHER DURING THIS
TIME...BUT REMAIN GUSTY AT TIMES. HIGH PRESSURE IN SOUTH CENTRAL
CANADA WILL REINFORCE COLDER AIR INTO THE REGION ON WEST NORTHWEST
WINDS. QUIET WEATHER AND COLD TEMPERATURES WILL RESULT FROM THE
INFLUENCE OF THE HIGH.
LONG TERM...SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS
MEDIUM.
ECMWF/GFS CONTINUE TO SHOW THE CANADIAN HIGH SLIDING SLOWLY
SOUTHEAST INTO THE CENTRAL PLAINS INTO THE MIDDLE OF NEXT WEEK.
THIS SHOULD RESULT IN A CONTINUED COLD PATTERN ACROSS SOUTHERN
WISCONSIN. TEMPERATURES LOOK TO REMAIN WELL BELOW SEASONAL
NORMALS.
THEY ALSO SHOW A FEW 500 MB VORTICITY MAXIMA SLIDING EAST
SOUTHEAST THROUGH THE REGION AT TIMES. THE FIRST ON SUNDAY NIGHT
WILL NOT HAVE MUCH MOISTURE TO WORK WITH...AND SHOULD REMAIN DRY.
THE SECOND MONDAY NIGHT HAS MORE MOISTURE. QPF IS MORE AGGRESSIVE
IN THE AREA ON THE ECMWF LATE MONDAY AND MONDAY NIGHT VERSUS THE
DRIER GFS. A THIRD SLIDES THROUGH TUESDAY NIGHT...BUT AGAIN SHOULD
BE DRY ACROSS THE AREA WITH LACK OF MOISTURE. USED CONSENSUS OF
MODEL POPS AND TEMPERATURES FOR THIS PERIOD.
AVIATION/12Z TAFS/...IFR CONDITIONS EXPECTED THROUGH MUCH OF THE
TAF PERIOD. AN INITIAL ROUND OF MIXED PRECIPITATION WILL MOVE
THROUGH THIS MORNING...EXITING EAST OF MILWAUKEE BY 15-16Z THIS
MORNING. WE COULD SEE ABOUT AN INCH OF SNOW OUT OF THAT. IT WILL
TRANSITION OVER TO LIQUID...BUT FROSTY PAVEMENT TEMPERATURES WILL
LIKELY CAUSE IT TO GLAZE UP.
WE SHOULD THEN SEE A LULL IN THE PRECIP UNTIL EARLY TO MID
AFTERNOON WHEN ANOTHER ROUND OF RAIN MOVES THROUGH. THIS IS WHEN
THE SFC LOW ENTERS SOUTHERN WISCONSIN AND BEGINS TO INTENSIFY
RAPIDLY.
AS THE LOW MOVES NORTH THIS EVENING...DRIER AIR MAY WORK IN AND
LIFT THINGS TO MVFR CONDITIONS. BUT...WE EXPECT VERY STRONG WEST
TO SOUTHWEST WINDS GUSTING 40 TO 50 MPH FROM ABOUT 9 PM TONIGHT
THROUGH 9 AM FRIDAY.
MARINE...GALE WARNING IN EFFECT FROM MID AFTERNOON TODAY THROUGH
MID AFTERNOON ON FRIDAY...DUE TO THE INTENSE LOW PRESSURE SYSTEM
MOVING FROM SOUTHWEST TO NORTHEAST WISCONSIN.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...HIGH WIND WARNING FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY FOR
WIZ046-047-051-052-056>060-062>072.
WINTER WEATHER ADVISORY UNTIL NOON CST FRIDAY FOR WIZ046-047-056-
057.
LM...GALE WARNING FROM 2 PM THIS AFTERNOON TO 4 PM CST FRIDAY FOR
LMZ643>646.
&&
UPDATE...DDV
TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
FRIDAY THROUGH WEDNESDAY...WOODHazardous weather outlook, Feb 20, 10:42 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1042 AM CST THU FEB 20 2014 WIZ046-047-051-052-056>060-062>072-211645- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1042 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS NORTHWEST OF MADISON THAT MAY SEE ICY ROADS IN SPOTS AS PAVEMENT TEMPERATURES WILL BE CLOSE TO FREEZING THROUGH THE REST OF THE MORNING HOURS. THESE LOCATIONS WILL STAY UNDER AN ADVISORY THROUGH FRIDAY MORNING DUE TO SNOW AND BLOWING SNOW EXPECTED TONIGHT. A HIGH WIND WARNING IS IN EFFECT TONIGHT INTO FRIDAY MORNING FOR STRONG WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH SOME GUSTS APPROACHING 50 MPH. DENSE FOG IS POSSIBLE FOR SEVERAL HOURS LATER THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER WEATHER ADVISORY NORTHWEST OF MADISON AND THE HIGH WIND WARNING WILL EXPIRE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL AND ICING REPORTS ARE APPRECIATED. LMZ643>646-211645- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1042 AM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING GOES INTO EFFECT THIS AFTERNOON AND CONTINUES THROUGH FRIDAY. STRONG LOW PRESSURE WILL MOVE NORTH THROUGH CENTRAL WISCONSIN. SOME WIND GUSTS MAY APPROACH STORM FORCE BETWEEN MIDNIGHT AND 6 AM CST FRIDAY. DENSE FOG AND SOME THUNDER ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE GALE WARNING WILL LIKELY BE DOWNGRADED TO A SMALL CRAFT ADVISORY FRIDAY AFTERNOON THAT WILL CONTINUE THROUGH FRIDAY NIGHT. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:50 PM CST | High Wind Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Iowa and 11 more | 7 hr |
| Feb 20, 3:40 AM CST | Winter Weather Advisory | MKX | Columbia | 11 hr |
| Feb 20, 3:42 AM CST | High Wind Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 21 hr |
| Feb 20, 3:05 PM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 4 more | 10 hr |
| Feb 20, 3:25 PM CST | Storm Warning | MKX | 12 hr | |
| Feb 20, 5:06 PM CST | Special Weather Statement | MKX | Walworth | 24 min |
| Feb 20, 5:26 PM CST | Special Weather Statement | MKX | Waukesha | 19 min |
| Feb 20, 5:47 PM CST | Special Weather Statement | MKX | Ozaukee, Washington | 13 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.